Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Lightheadedness, sleepiness. Taking Thyronorm for hypothyroidism. Does thyronorm affect BP levels?

User rating for this question
Good
Answered by

Endocrinologist
Practicing since : 2001
Answered : 1634 Questions
Question
Hello Doctor,

I have Hypothyroidism and have started taking Thyronorm for last 4 yrs..The time when it was identified ,My TSH was 76 and started with 75 Mcg. Later based on the test result doctor reduced it into 50 Mcg. i have done a blood test 3 months back and T3,T4,TSH all are in normal range now. Can i reduce the Mcg to 25 Mcg now ? Please suggest. also now a days i feel Lightheadedness,feeling sleepy some times.. My BP is in the range 110/70(Checked 2 months back) is it related to high dossage of the Thyronorm medicine(50 Mcg even though level are in normal range) ? Also can you please suggest what diet i can take to continue my Thyroid level in Normal ?

Thanks in Advance,
Regards,
XXXXXXX
Posted Mon, 21 May 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Shehzad Topiwala 2 days later
Your thyroid levels are normal on 50 mcg of thyronorm because the medication is working. So reducing the dose is not required. However you said the levels were checked 3 months ago, and now you are experiencing symptoms that actually suggest you may not be getting enough thyroid medication. Most women need about 75-100 mcg daily. However this can vary from person to person. So the next best step is to get a blood test to get your current levels checked. The key test is the TSH which should be maintained in the range of 0.4 to 2 and the free T4 should be closer to the higher end of the range of normalcy for your laboratory.
There is no particular diet needed for this condition but avoid taking thyronorm along with calcium or iron supplements, if you are taking them
WWW.WWWW.WW and WWW.WWWW.WW have useful information for you to learn more about this condition.
Above answer was peer-reviewed by
 
Follow-up: Lightheadedness, sleepiness. Taking Thyronorm for hypothyroidism. Does thyronorm affect BP levels? 18 hours later
Hi Doctor,

Thanks for you reply. I have uploaded my latest blood test report. Please have a look into it.
Can you please also tell me the reason behind the abnormality that now a days i feel Lightheadedness,feeling sleepy some times.. My BP is in the range 110/70(Checked 2 months back)

Regards,
XXXXXXX
 
 
Answered by Dr. Shehzad Topiwala 6 hours later
I perused the report. The labs are reasonably fine. This cannot explain the symptoms that you are reporting such as sleepy and light headed. You must have these evaluated by your primary care physician/family doctor who may wish to consider referral to appropriate specialists if routine work-up does not reveal any potential cause. But your thyroid status is fine.
Regarding the blood pressure reading, few comments here: 1) This reading is 2 months old. It is imperative to know what it is now 2) Several readings over the course of days to weeks are more useful than just one-off measurements to ascertain a pattern 3) This reading represents a normal reading in many individuals 4 ) It is the comparison of readings over time that gives us an idea if anything is different now 5) Your family doctor can guide you in this matter also
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor